MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Catalog Number PTB8108275
Medical Device Problem Codes Separation Failure (2547); Activation Problem (4042)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the physician was implanting a gore® viatorr® tips endoprosthesis with controlled expansion.During deployment, the covered portion of the stent only partially expanded and then the deployment cord would not pull any more.When the physician pulled harder, the cord broke.A high-pressure balloon was used to try to finish expansion of the stent but was unsuccessful.The case was aborted, with the patient in stable condition.
 
Additional Manufacturer Narrative
The engineering investigation of the returned catheter stated the following: - the delivery system was returned for analysis.- the deployment line was approximately 98 cm long.- the end of the deployment line was put under magnification.No clean cuts were observed.The physician¿s observations that the deployment line broke was confirmed.With the available information, it could not be determined why the deployment line broke.Not enough information was provided to determine the cause of the reported event.A4: no patient weight.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19297993
Report Number3007284313-2024-03224
Device Sequence Number6865162
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Catalogue NumberPTB8108275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale